Possible Long term consequences for short term use of HIV drugs?
Jul 26, 2004
(Follow up question) Are there any long term or permanant damage from taking HIV meds for one week.
Permanant DNA damage? Should I not have kids?
Permanent bone marrow damage? Are my bones likley ok?
Anything else? Thanks
Response from Dr. Conway
Anti-HIV drugs interfere with DNA synthesis, so there is always the theoretical risk of cancers developing many years later in patients who are on long-term therapy. Also, there are some acute side effects that can develop while on shorter term therapy, some of which can be quite severe.
Although we will not know for sure for 20 more years, it seems to me that the risk of any permanent damage from one week of antiretroviral therapy is extremely unlikely if there were no acute symptoms while on therapy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles Sign Of Seroconversion
- Does HIV Cause Burning Penis?
- Is Sore Throat An Acute Symptom Of HIV?
- White Bumps Could I Have Acute HIV Infection
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Erectile Dysfunction After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.